It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Hello everyone. I am new to this, so please bear with me.

A little history:
I am 35 years old and I was diagnosed with Addison's Disease in 1997 after several episodes of illnesses w/unexplained vomiting and dehydration. The initial diagnosis was iffy because although I did not produce cortisone (they ran all of the tests twice), I did not match all of the symptoms of Addison's. For example, I gained weight instead of losing weight, I didn't have the brown skin color in the creases of my skin, etc. My blood pressure has always been very low, I'm always cold, I constantly crave salt, I never have any energy, & I get sick very easily. I can catch the same cold as a "normal" person, however, I will always get it twice as bad and keep it for twice as long. Anyway, the way I understand it now is even if I was mis-diagnosed then, I would have Addison's now because I've been on the steroids for so long.

I went to 2 different endocronologists and they pretty much got me on the medications and then they were done with me. They told me that my family doctor could just refill my prescriptions for me. (they didn't need to see me).

I have been having some serious dental problems lately and I am concerned that being on the steroids for so long is causing this. My teeth are literally just breaking. I have already had to get 3 crowns within the past 6 months and I just had another tooth break yesterday. I wasn't even eating anything and the whole front of the tooth just broke off. I am very faithful about brushing and flossing, so needless to say this is VERY frustrating (& expensive!) Has anyone else had this problem? I am on Prednisone 5 mg. once a day and Florinef 0.1 mg once a day. (I also take Zoloft 100 mg. once a day for depression).

I never knew that a forum like this existed for people with Addison's, so I would appreciate hearing from anyone. Thank you so much. Crystal
You have every reason to be concerned. Prednisone has a lot of side effects. While it has the ease of having once a day dosage, it does not give the body a break. The normal body has cortisone levels that fluctuate - which allows you to rest. The levels are highest in the morning, roughly half in the afternoon, and next to nothing at midnight. That is also why time of day is so important for testing. Prednisone lasts for 18-36 hours, therefore, does not follow the normal rhythm of the body. It basically keeps the body bathed in steroids way more than hydrocortisone which is shorter acting. 5mg pred is thankfully only 20mg hydrocortisone, and that is an average dose.
Long story short, you need to find another endocrinologist. You need to get a dexa scan and make sure that you don't have any bone necrosis. Start taking calcium and vitamin D - preferably D3. Find an endo who will help you transition from pred to hydrocortisone which is easier on the bones. Don't get on dex - that will be the same as that is longer acting.





All times are GMT -7. The time now is 10:42 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!